Alert archive / Colorado / Winter Storm Warnings in 2010
Winter Storm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Nov 15, 2010, 2:28 AM MST for Grand County, Jackson County, Colorado. It was in force for 17 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2010, 2:28 AM MST (09:28 UTC)
- Expired
- Nov 15, 2010, 7:54 PM MST
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 7:00 AM MST | SNOW 3 | 2 W Tabernash, CO | |
| Nov 15, 7:00 AM MST | HEAVY SNOW 6.5 | 10 Nw Kremmling, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS45 KBOU 150928 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 228 AM MST MON NOV 15 2010 ...SNOW AND BLOWING SNOW INCREASING ACROSS THE NORTHERN MOUNTAINS OF COLORADO... .SNOW WILL CONTINUE TO INCREASE IN INTENSITY ACROSS THE MOUNTAINS THROUGH THE REST OF THE NIGHT AS ANOTHER STORM SYSTEM MOVES INTO THE MOUNTAINS. THIS SYSTEM WILL CONTINUE TO IMPACT THE HIGH COUNTRY THROUGH MONDAY EVENING. GUSTY WINDS ABOVE TIMBERLINE WILL PRODUCE MORE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES... AND HAZARDOUS TRAVEL CONDITIONS. CHAIN LAWS WILL LIKELY BE IN EFFECT FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND BERTHOUD PASS AND RABBIT EARS PASS ON HIGHWAY 40. COZ031-151900- /O.UPG.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/ /O.NEW.KBOU.WS.W.0009.101115T0928Z-101116T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 228 AM MST MON NOV 15 2010 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE REST OF THIS MORNING. THERE SHOULD BE A SLOW DECREASE IN INTENSITY THIS AFTERNOON...WITH A RAPID DECREASE AROUND MIDNIGHT TONIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVER THE HIGHER MOUNTAINS AND PASSES. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-151900- /O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 228 AM MST MON NOV 15 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH MONDAY EVENING. THE SNOW IS EXPECTED TO DECREASE QUITE RAPIDLY AROUND MIDNIGHT MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 35 MPH ACROSS THE HIGHER MOUNTAIN AREAS...WITH GUSTS TO 60 MPH POSSIBLE OVER THE HIGHEST MOUNTAIN PASSES. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARJENBRUCH
3 follow-up statements
231 WWUS45 KBOU 151407 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 707 AM MST MON NOV 15 2010 ...SNOW AND BLOWING SNOW INCREASING ACROSS THE NORTHERN MOUNTAINS OF COLORADO... .SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE LATE MORNING HOURS AS THE STRONGEST PORTION OF THIS STORM SYSTEM MOVES BY. THE STORM SYSTEM WILL CONTINUE THROUGH THIS EVENING...BUT GRADUALLY DECREASE IN INTENSITY. GUSTY WINDS ABOVE TIMBERLINE WILL PRODUCE MORE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES...AND HAZARDOUS TRAVEL CONDITIONS. CHAIN LAWS WILL LIKELY REMAIN IN EFFECT FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND BERTHOUD PASS AND RABBIT EARS PASS ON HIGHWAY 40. COZ031-152215- /O.CON.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 707 AM MST MON NOV 15 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE REST OF THIS MORNING. THERE SHOULD BE A SLOW DECREASE IN INTENSITY THIS AFTERNOON...WITH A RAPID DECREASE AROUND MIDNIGHT TONIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER THE HIGHER MOUNTAINS AND PASSES. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-152215- /O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 707 AM MST MON NOV 15 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING...WITH THE HEAVIEST SNOWFALL OCCURRING THIS MORNING AS SNOWFALL RATES APPROACH 1 INCH PER HOUR. THE SNOW IS EXPECTED TO DECREASE QUITE RAPIDLY AROUND MIDNIGHT TONIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH ACROSS THE HIGHER MOUNTAINS AND PASSES...WITH GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARJENBRUCH
023 WWUS45 KBOU 151903 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1203 PM MST MON NOV 15 2010 ...SNOW AND BLOWING SNOW TO CONTINUE THE NORTHERN MOUNTAINS OF COLORADO... A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY...WITH SNOW CONTINUING OVER THE MOUNTAINS THROUGH THIS EVENING. THE SNOW WILL GRADUALLY DECREASE IN INTENSITY DURING THE EVENING. GUSTY WINDS ABOVE TIMBERLINE WILL PRODUCE MORE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES...AND HAZARDOUS TRAVEL CONDITIONS. CHAIN LAWS WILL LIKELY REMAIN IN EFFECT FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND BERTHOUD PASS AND RABBIT EARS PASS ON HIGHWAY 40. COZ031-160315- /O.CON.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 1203 PM MST MON NOV 15 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. THERE SHOULD BE A SLOW DECREASE IN INTENSITY THIS AFTERNOON...WITH A RAPID DECREASE AROUND MIDNIGHT TONIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER THE HIGHER MOUNTAINS AND PASSES. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-160315- /O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1203 PM MST MON NOV 15 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING...DECREASING QUITE RAPIDLY AROUND MIDNIGHT TONIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH ACROSS THE HIGHER MOUNTAINS AND PASSES...WITH GUSTS AROUND 40 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ LESZCYNSKI
823 WWUS45 KBOU 160254 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 754 PM MST MON NOV 15 2010 COZ031-160400- /O.CAN.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 754 PM MST MON NOV 15 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE TO DIMINISH TONIGHT WITH ANY ADDITIONAL ACCUMULATIONS UNDER 2 INCHES. SNOW WILL INCREASE AGAIN BY TUESDAY AFTERNOON. $$ COZ033-034-160400- /O.CAN.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 754 PM MST MON NOV 15 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT BUT ANY ADDITIONAL ACCUMULATION WILL BE UNDER 2 INCHES. SNOW WILL INCREASE AGAIN TUESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. $$ SWE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 14, 5:35 PM MST, 8 hours 53 minutes earlier.
Area forecast discussion, Nov 14, 5:35 PM MST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 535 PM MST SUN NOV 14 2010 .UPDATE...GIVEN PERSISTENT LIGHT SNOWFALL OVER THE CONTINENTAL DIVIDE AND OBSERVATIONS AT BERTHOUD PASS AND NIWOT RIDGE SHOWING 50-60KT WINDS...HAVE DECIDED JUST TO START THE WINTER WEATHER ADVISORY NOW INSTEAD OF WAITING UNTIL 06Z. EXPECT THINGS TO DETERIORATE OVERNIGHT AS MOISTURE DEPTH DEEPENS AND LAPSE RATES BEGIN TO STEEPEN MORE. SEE UPDATED AVIATION DISCUSSION BELOW FOR MINOR CHANGES IN THE 00Z TAFS. .SHORT TERM...SOME LIGHT SNOW CONTINUES ACROSS THE MOUNTAINS AT THIS TIME...MAINLY ALONG THE CONTINENTAL DIVIDE UNDER RATHER MOIST NORTHWEST FLOW ALOFT. AIRMASS HAS BEEN FAIRLY STABLE WHICH HAS KEPT SNOW AMOUNTS LOW DESPITE THE OROGRAPHICS. THE AIRMASS BECOMES UNSTABLE AROUND MIDNIGHT AS A FAIRLY STRONG JET MAX MOVES INTO UTAH. AS A RESULT...NORTHERN COLORADO ENDS UP IN THE FAVORED EXIT REGION WHICH IS SHOWN BY AN INCREASE IN QG ASCENT OVERNIGHT. WITH MOISTURE DEPTH INCREASING AFTER MIDNIGHT...SHOULD SEE SNOW INCREASE IN COVERAGE AS WELL AS INTENSITY. MODELS NOW SHOWING BEST LIFT OVERNIGHT...THE DOWNWARD MOTION AFTER 12Z MONDAY. CURRENT MOUNTAIN SNOW ADVISORY STILL LOOKING ON TRACK FOR LATE TONIGHT THROUGH THE DAY MONDAY...WITH THE TIME FRAME FOR THE BEST SNOWFALL POTENTIAL FROM MIDNIGHT TO 12Z MONDAY. OROGRAPHICS REMAIN FAVORABLE THROUGH THE DAY WHICH WILL HELP WITH ACCUMULATING SNOW DESPITE THE DESCENT. PLAINS SHOULD REMAIN DRY THROUGH MONDAY DUE TO DOWNSLOPE FLOW PREVAILING. BUT WITH THE LIFT MOVING ACROSS THE AREA DURING THE DAY...CANNOT RULE OUT A FEW SHOWERS. THE CURRENT LOW POPS STILL SEEM ON TRACK. LOWERED TEMPERATURE GRIDS ON MONDAY A BIT BASED ON MORE CLOUD COVER AND MORE IN LINE WITH GUIDANCE. .LONG TERM...MODELS HAVE THE NORTH-NORTHWESTERLY FLOW ALOFT ON THE INCREASE FOR THE MONDAY NIGHT PERIOD. NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE CWA TUESDAY THROUGH WEDNESDAY WITH SPEEDS IN THE 65 TO 110 KNOT RANGE. DOWNWARD VERTICAL VELOCITY IS PROGGED IN THE SYNOPTIC SCALE MONDAY NIGHT INTO MID DAY TUESDAY...THEN A BRIEF SHOT OF UPWARD MOTION IS PROGGED TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. DOWNWARD MOTION IS PROGGED FOR MUCH OF TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE WAVE FOR TUESDAY AFTERNOON LOOKS CONSIDERABLY WEAKER THAN IT DID ON YESTERDAY'S 12Z MODEL RUNS. THE CURRENT RUNS HAVE THE BEST ENERGY WELL NORTH OF THE CWA. BOUNDARY LAYER FLOW IS MAINLY NORTHWESTERLY FOR THE FORECAST AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. BY WEDNESDAY...AN EASTERLY COMPONENT TO THE LOW LEVEL WINDS IS PROGGED ON THE PLAINS. CROSS SECTION STILL HAVE A DECENT MOUNTAIN TOP STABLE LAYER IN PLACE AROUND 12Z TUESDAY MORNING...BUT IT IS SHOT LIVED. IT SHOULD BE WINDY...BUT NO WIND HIGHLIGHTS AT THIS TIME. FOR MOISTURE...IT IS PRETTY DEEP OVER THE MOUNTAINS MONDAY EVENING...THEN IT DECREASES CONSIDERABLY BY 12Z TUESDAY MORNING. THE MOUNTAINS MOISTEN BACK UP THROUGH THE DAY TUESDAY CONTINUING TUESDAY NIGHT...BUT IT NEVER GETS REALLY DEEP. THE WESTERN PLAINS ARE PRETTY DRY TUESDAY AND TUESDAY NIGHT...WITH SOME MID AND UPPER LEVEL MOISTURE OVER THE EASTERN HALF. BY WEDNESDAY...THE MOUNTAINS ARE PRETTY DRY...BUT THERE IS SOME LOWER AND MID LEVEL MOISTURE AROUND OVER THE PLAINS. IT IS NOT VERY SIGNIFICANT HOWEVER. QPF FIELDS HAVE FAIRLY DECENT SNOW AMOUNTS OVER THE MOUNTAINS MONDAY EVENING...THEN A TAD AFTER MIDNIGHT. THERE IS SOME AROUND IN THE MOUNTAINS ON TUESDAY AND TUESDAY NIGHT ...AND EVEN A TAD OVER THE NORTHERN PLAINS TOO. THERE IS NOTHING ON WEDNESDAY ANYWHERE. FOR POPS IN THE MOUNTAINS...WILL KEEP THE "LIKELY'S GOING MONDAY EVENING...THEN DECREASE THEM TO "CHANCE"S WITH CONSIDERABLE DRYING AFTER MIDNIGHT. MOISTURE IS NOT AS GREAT TUESDAY AS THE 00Z MODEL RUNS INDICATED AND THERE IS SOME WARM AIR ADVECTION. WILL KEEP 30%S IN...THEN UP THEM TO 40%S TUESDAY NIGHT WITH BETTER MOISTURE AND COOLING MOVING IN. BY WEDNESDAY MORNING ...THERE IS STRONG DRYING SO WILL WITH 20%S EARLY...THEN ZEROS BY AFTERNOON. OVER THE PLAINS...WILL GO WITH 10%S ONLY MONDAY EVENING. THEN MORE 10%S TUESDAY AND TUESDAY NIGHT FOR THE EASTERN AND NORTHERN PLAINS ONLY. FOR TEMPERATURES...THERE IS A 2-4C WARM-UP ON TUESDAY OVER MONDAY'S READINGS. WEDNESDAY'S HIGHS COOL DOWN 1-3 C...BUT A BIT MORE OVER THE NORTHEAST CORNER. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODEL HAVE FLAT UPPER RIDGE FOR THE FORECAST AREA THURSDAY AND FRIDAY WITH BASICALLY ZONAL FLOW ALOFT. ON SATURDAY AND SUNDAY...MODELS HAVE AN UPPER TROUGH OVER THE NORTHWESTERN UNITED STATES AND VERY STRONG WEST-SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA. THERE WILL LITTLE MOISTURE PROGGED ALL FOUR DAYS. TEMPERATURES LOOK TO BE ABOVE SEASONAL NORMALS THURSDAY THROUGH SATURDAY. && .AVIATION...UPDATE...NO CHANGES IN THE TONIGHT PERIOD WITH LOWERING MID LVL CIGS LATER IN THE NIGHT WITH POSSIBLE ILS APPROACHES BY EARLY MORNING WITH CIGS DOWN TO AROUND 6000 FEET. THE FOG THREAT APPEARS LOWER TONIGHT GIVEN EXPECTED DEVELOPMENT OF MID LVL DECK OF CLOUDS LATER TNT AND WEAK DRAINAGE WINDS KICKING IN. FROM LATEST 00Z TAF ISSUANCES HAVE ADDED PROB GROUPS FOR RAIN/SNOW SHOWERS MONDAY AFTERNOON. APPEARS MOISTURE DEPTH DEEP ENOUGH WITH ENOUGH WEAK INSTABILITY TO GENERATE SOME SHOWERS AND CONTINUED ILS APPROACHES. NOT ENOUGH THOUGH TO RESULT IN ANY SNOW ACCUMULATIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS TONIGHT UNTIL MIDNIGHT MONDAY NIGHT... ZONES 31..33..AND 34. && SWE/D-L/RJK
Hazardous weather outlook, Nov 14, 10:55 AM MST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1055 AM MST SUN NOV 14 2010 COZ030>051-151300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MST SUN NOV 14 2010 ...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS MIDNIGHT TONIGHT UNTIL MIDNIGHT MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT OCCASIONAL LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THIS EVENING...WITH ADDITIONAL SNOW ACCUMULATIONS UP TO 2 INCHES. THE MOUNTAIN SNOWFALL IS EXPECTED TO INCREASE IN INTENSITY BY MIDNIGHT TONIGHT. THE SNOWFALL...ALONG WITH GUSTY WINDS ABOVE TIMBERLINE...WILL PRODUCE HAZARDOUS TRAVEL IN THE HIGH COUNTRY WITH SNOWPACKED ROADS...AREAS OF BLOWING SNOW...AND REDUCED VISIBILITIES. ACROSS THE PLAINS...DRY CONDITIONS WILL PREVAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH STRONG MOIST NORTHWESTERLY FLOW ALOFT...THE MOUNTAINS CAN EXPECTED SNOW LIKELY MONDAY INTO WEDNESDAY MORNING. A MAJOR SNOWFALL IS NOT EXPECTED...BUT SEVERAL INCHES ARE POSSIBLE ON THE NORTHWEST FACING SLOPES THROUGH THAT PERIOD. THE EASTERN PLAINS CAN EXPECT A SLIGHT CHANCE OF SNOW SHOWERS WITH DRY CONDITIONS NEAR FOR THE URBAN CORRIDOR THROUGH EARLY WEDNESDAY. WINDY CONDITIONS ARE ALSO EXPECTED ON THE PLAINS INTO WEDNESDAY. FROM WEDNESDAY AFTERNOON THROUGH SATURDAY...DRY CONDITIONS ARE EXPECTED OVER ALL THE FORECAST AREA...WITH WARMING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT ANY REPORTS OF MOUNTAIN SNOWFALL WOULD BE APPRECIATED. D_L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:16 AM MST | High Wind Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more | 15 hr |
Nearby
Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.